Alert archive / Maryland / Tornado Warnings in 2011
Tornado Warning 52, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Apr 28, 2011, 7:17 AM EDT for Carroll County, Frederick County, Maryland. It was in force for 28 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 28, 2011, 7:17 AM EDT (11:17 UTC)
- Expired
- Apr 28, 2011, 7:45 AM EDT
- In force
- 28 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Carroll County, MD, Frederick County, MD
The radar
The Sterling radar (KLWX), 61 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 28, 7:20 AM EDT | TSTM WND GST 63 | 2 Ene New Market, MD | |
| Apr 28, 7:46 AM EDT | TORNADO | 1 Ese Westminster, MD | EF-0 TORNADO. PEAK WINDS 65 MPH. PATH LENGTH 0.6 MILE. PATH WIDTH 50 YARDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:41 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 11.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1143 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 834 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 283 m²/s²
- 0-3 km storm-relative helicity
- 353 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 14.0
The text
As transmitted, in the capitals the NWS used until 2016.
108 WFUS51 KLWX 281117 TORLWX MDC013-021-281145- /O.NEW.KLWX.TO.W.0052.110428T1117Z-110428T1145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 717 AM EDT THU APR 28 2011 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CARROLL COUNTY IN NORTH CENTRAL MARYLAND... FREDERICK COUNTY IN NORTH CENTRAL MARYLAND... * UNTIL 745 AM EDT * AT 716 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GREEN VALLEY...OR 7 MILES NORTHWEST OF DAMASCUS...MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT AIRY... GAMBER... WESTMINSTER... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS. && LAT...LON 3962 7703 3948 7688 3927 7734 3931 7744 TIME...MOT...LOC 1118Z 228DEG 45KT 3933 7729 $$ BJL
1 follow-up statement
584
WWUS51 KLWX 281126
SVSLWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
726 AM EDT THU APR 28 2011
MDC013-021-281145-
/O.CON.KLWX.TO.W.0052.000000T0000Z-110428T1145Z/
CARROLL MD-FREDERICK MD-
726 AM EDT THU APR 28 2011
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 AM EDT FOR FREDERICK
AND CARROLL COUNTIES...
AT 721 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
TORNADO WAS LOCATED NEAR NEW MARKET...OR 7 MILES NORTHWEST OF
DAMASCUS...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
MARSTON...
WINFIELD...
WESTMINSTER...
WAGNERS MILL...
NEW WINDSOR...
GAMBER...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3948 7689 3947 7690 3931 7726 3938 7735
3962 7703
TIME...MOT...LOC 1126Z 228DEG 45KT 3941 7721
$$
BJLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Apr 28, 3:30 AM EDT, 3 hours 47 minutes earlier.
Area forecast discussion, Apr 28, 3:30 AM EDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
330 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT OVER EASTERN OHIO WILL CROSS THE MID-ATLANTIC REGION
LATE THIS MORNING AND EARLY THIS AFTERNOON. HIGH PRESSURE BUILDING
IN AT THE END OF THE WEEK WILL BRING DRIER AND COOLER CONDITIONS
THROUGH THE WEEKEND. ANOTHER COLD FRONT MAY IMPACT THE AREA MONDAY
OR TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
TOR WATCH ACROSS THE ENTIRE CWA IS IN EFFECT UNTIL 8 AM. PTNLY
DANGEROUS SITUATION WE ARE WATCHING. SPOTTERS/PUBLIC PLS RELAY
REPORTS TO THE NWS/COUNTY EMERGENCY MGRS IF YOU XPRNC DAMAGING WX.
BUFKIT HODOGRAPHS CONTINUE TO SHOW A HIGH HELICITY ENVIRONMENT -
THRU ARND 8 AM IN THE HIGHLANDS TO EARLY AFTERNOON IN THE BAY.
AMAZING KUDOS TO THE MDLS. I WORKED THE XTND DESK LAST THU...AND
WROTE THIS - "LOW PRES WL TRACK SE INTO SRN QUEBEC NEXT THU...ALLOWING
A CD FNT TO PUSH OFF THE E CST." IT DOESN'T ALWAYS WORK THIS
WAY...BUT THIS IS TREMENDOUS - PROGRAMMERS...COMPUTERS...A COLD
FRONT ALMOST EXACTLY A WK IN ADVANCE. WOW.
WE ARE ISSUING SVR/TOR/FFW FOR THE STORMS CURRENTLY FM WASHINGTON
COUNTY TO AUGUSTA. W/ THIS HIGH CAPE/HELICITY ENVIRONMENT AND
THESE STORMS TREMENDOUS HISTORY FOR DAMAGE WE'LL CONTINUE TO KEEP
OUR EYES TO THE RDR THRUT THE MRNG.
FRONT WILL MOVE ONTO THE ERN SHORE BY EARLY AFTN TDA...BRINGING AN
END TO THE SEVERE THREAT.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
COLD FRONT WILL MOVE OFF THE COAST WHILE THE UPPER TROUGH WILL
PROGRESS THRU THE AREA...WHICH WILL ENHANCE CLOUD COVER OVER THE CWA
THRU FRI...BUT IT SHOULD STAY DRY ACROSS MOST OF THE AREA. THE
EXCEPTION WILL BE THE WRN SLOPES OF THE ALLEGHENY FRONT AS
CYCLONIC/UPSLOPE FLOW AROUND THE TROUGH WILL PRODUCE SCT SHOWERS.
FRI WILL FEEL MORE LIKE SPRING...WITH HIGHS IN THE 60S ACROSS THE
HIGHLANDS AND NEAR 70F EAST OF THE BLUE RIDGE...AND DEWPOINTS IN THE
30S AND 40S. A TIGHT PRESSURE GRADIENT BETWEEN THE EXITING LOW AND
HIPRES BUILDING IN FROM THE SOUTHEAST WILL PRODUCE BREEZY CONDITIONS
WITH AFTN GUSTS 25 TO 35 MPH.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
HIPRES DOMINATES THE REGIONAL WX PATTERN THRU MUCH OF THE WEEKEND
BEFORE IT MOVES OFF THE COAST SUN. A NRN STREAM SHORTWAVE TROUGH
WILL TRACK ACROSS THE GREAT LAKES REGION WHILE THE ASSOCIATED COLD
FRONT PUSHES THRU THE MID-ATLANTIC REGION MON/TUE. THERE ARE STILL
TIMING DIFFERENCES AMONG OPERATIONAL MODELS. THIS SYSTEM WILL BRING
CHANCES FOR SHOWERS AND POSSIBLY STORMS DEPENDING ON THE EXACT
TIMING OF FROPA.
&&
.AVIATION /07Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z...THERE REMAINS A RISK OF SVR THUNDERSTORM AFFECTING THE
HUBS. TOR WATCH IS IN EFFECT. STORMS TO THE SW HAVE HAD A VERY
DAMAGING HISTORY...AND EVEN THOUGH WE ARE IN OVRNGT HRS THE
ATMOSPHERE (WHICH SEEMS MORE LK AUG THAN APR) IS PRIMED BTWN CAPE
AND SHEAR. COLD FRONT WL MOVE INTO THE BAY ARND NOON ENDING THE
RISK FOR THUNDERSTORMS AND USHERING IN A WIND SHIFT TO THE
WEST/NORTHWEST.
VFR CONDITIONS THU NGT THRU THE WEEKEND AS HIPRES BUILDS INTO THE
AREA. A TIGHT PRESSURE GRADIENT BETWEEN THE BUILDING HIGH AND
EXITING LOPRES TO OUR NORTH WILL CREATE BREEZY CONDITIONS FRI WITH
GUSTS TO 30 KT POSSSIBLE.
&&
.MARINE...
TOR WATCH FOR THE WATERS THROUGH 8 AM THIS MRNG.
SCA REMAINS IN EFFECT TONIGHT FOR GRADIENT WIND IN SOUTHERLY FLOW.
GRADIENT TIGHTENS THIS MORNING AHEAD OF THE COLD FRONT. GALE WRNG UP
FOR THE LOWER MD BAY/POTOMAC AREA WITH SOLID SCA ELSEWHERE.
ORGANIZED THUNDERSTORMS MAY PRODUCE STRONG GUSTY WINDS THURSDAY
MORNING-EARLY AFTERNOON AS WELL.
SCA CONTINUES INTO THU EVE FOR THE LOWER HALF OF THE MD CHSPK BAY
AND THE LWR TIDAL POTOMAC. AFTER A BRIEF LULL IN THE WINDSWINDS WILL
RELAX THIS WEEKEND AS HIPRES SETTLES OVER THE AREA. SLY WINDS WILL
INCREASE TO NEAR SCA LVLS AHEAD OF THE NEXT COLD FRONT LATE SUN INTO
MON.
&&
.TIDES/COASTAL FLOODING...
POSITIVE TIDAL ANOMALIES WILL CONTINUE THROUGH AT LEAST THE NEXT
HIGH TIDE CYCLE. ANOMALIES WERE RUNNING 1/2 FT TO 1 FT ABOVE
NORMAL THIS EVENING AND MAY INCREASE A LITTLE THROUGH THE NEXT
CYCLE. SENSITIVE LOCATIONS SUCH AS ANNAPOLIS MAY COME CLOSE TO
MINOR TIDAL FLOODING THRESHOLDS AND WILL NEED TO BE WATCHED
CLOSELY. LATEST FORECAST PUTS ANNAPOLIS AT 2.2 OR 2.3 FT MLLW
WHICH IS JUST BELOW THE THRESHOLD OF 2.4 FT.
&&
.CLIMATE...
RECORD HIGH MIN TEMP RECORDS WERE TIED/BRKN ON WED.
MIN TEMPS
DCA 66 PRVS RECORD 65 1908/1990/1994
BWI 68 PRVS RECORD 68 1915
IAD 68 PRVS RECORD 63 2009
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR MDZ003-501-
502.
VA...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR VAZ025>028-
503-504.
WV...FLASH FLOOD WATCH UNTIL 10 AM EDT THIS MORNING FOR WVZ050>052-
055-501>506.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ530>532-535-536-538>540-542.
SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR ANZ533-541.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT EARLY THIS MORNING FOR
ANZ534-537-543.
SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT EDT
TONIGHT FOR ANZ534-537-543.
GALE WARNING FROM 6 AM THIS MORNING TO 6 PM EDT THIS EVENING
FOR ANZ534-537-543.
&&
PRODUCTS...WOODY!Hazardous weather outlook, Apr 28, 5:25 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 525 AM EDT THU APR 28 2011 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 281430- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 525 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 8 AM. STORMS HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH TONIGHT FOR THE MARYLAND CHESAPEAKE BAY AND THE TIDAL POTOMAC RIVER. WATER LEVELS MAY APPROACH THRESHOLDS FOR MINOR COASTAL FLOODING LATE TONIGHT FOR LOW-LYING AREAS ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MINOR COASTAL FLOODING IS POSSIBLE THURSDAY ALONG THE TIDAL POTOMAC RIVER AND THE WESTERN SHORE OF THE MARYLAND CHESAPEAKE BAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. STORMS ALSO MAY PRODUCE VERY HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLASH FLOODING. A GALE WARNING IS IN EFFECT TODAY FOR THE MARYLAND CHESAPEAKE BAY FROM DRUM POINT TO SMITH POINT...AND FOR THE TIDAL POTOMAC RIVER FROM COBB ISLAND TO SMITH POINT. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE REMAINDER OF THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THE SMALL CRAFT ADVISORY CONTINUES THURSDAY EVENING FOR THE LOWER TIDAL POTOMAC RIVER AND THE MARYLAND CHESAPEAKE BAY SOUTH OF NORTH BEACH. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE WATERS FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-281430- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 525 AM EDT THU APR 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TODAY AND TONIGHT A TORNADO WATCH IS IN EFFECT EAST OF THE HIGHLANDS UNTIL 8 AM. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. SOME STORMS ALSO COULD PRODUCE HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR THE POTOMAC HIGHLANDS... NORTHERN AND CENTRAL SHENANDOAH VALLEY...NORTH-CENTRAL MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE. PLEASE REFER TO THE LATEST HAZARD MESSAGE /FFALWX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A WIND ADVISORY MAY BE NEEDED FOR THE RIDGE TOPS OF THE POTOMAC AND ALLEGHENY HIGHLANDS TODAY FOR STRONG WINDS BEHIND THE COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS IN EFFECT. PLEASE REPORT ANY STORM INFORMATION TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Apr 28, 5:14 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
514 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG 2 WSW KEEZLETOWN 38.40N 78.85W
04/28/2011 ROCKINGHAM VA EMERGENCY MNGR
ROOF GONE... SIDE OF HOUSE DOWN AT 430 BOYERS RD
&&
EVENT NUMBER LWX1100548
WOODY!Special weather statement, Apr 28, 6:06 AM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
606 AM EDT THU APR 28 2011
MDZ006-007-011-014-281045-
NORTHERN BALTIMORE MD-ANNE ARUNDEL MD-HARFORD MD-
SOUTHERN BALTIMORE MD-
606 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS TO AFFECT NORTHERN BALTIMORE...ANNE
ARUNDEL...HARFORD AND SOUTHERN BALTIMORE COUNTIES...
AT 606 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM GLEN ARM TO DUNDALK...MOVING NORTHEAST AT 65 MPH.
LOCATIONS IMPACTED INCLUDE PERRYMAN...ABERDEEN AND HAVRE DE GRACE.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
THESE STORMS ARE PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
HEAVY RAIN WITH THESE STORMS MAY REDUCE VISIBILITIES TO BELOW ONE
MILE AND MAY CAUSE PONDING OF WATER ON ROADWAYS.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THESE
STORMS.
&&
LAT...LON 3934 7622 3937 7626 3928 7627 3928 7628
3930 7630 3936 7633 3938 7633 3924 7636
3917 7648 3919 7645 3920 7653 3914 7656
3922 7656 3922 7651 3954 7658 3973 7633
3973 7623 3945 7605
TIME...MOT...LOC 1006Z 247DEG 55KT 3947 7645 3927 7645
GMSLocal storm report, Apr 28, 6:29 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
629 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 AM FLASH FLOOD 1 E SAINT JAMES 39.57N 77.73W
04/28/2011 WASHINGTON MD 911 CALL CENTER
WATER OVER ROUTE 65 AT ROXBURY RD.
&&
EVENT NUMBER LWX1100549
STRONGLocal storm report, Apr 28, 6:57 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
657 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 AM FUNNEL CLOUD POINT OF ROCKS 39.28N 77.54W
04/28/2011 FREDERICK MD AMATEUR RADIO
&&
EVENT NUMBER LWX1100550
SMZLocal storm report, Apr 28, 7:11 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
711 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND DMG BEALLSVILLE 39.18N 77.41W
04/28/2011 MONTGOMERY MD EMERGENCY MNGR
MULTIPLE TREES DOWN
&&
EVENT NUMBER LWX1100551
STRONGLocal storm report, Apr 28, 7:14 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
714 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL 7 SSE ELMA 37.66N 78.72W
04/27/2011 E0.75 INCH NELSON VA TRAINED SPOTTER
0339 PM HAIL 2 WSW SCOTTSVILLE 37.79N 78.52W
04/27/2011 E0.75 INCH ALBEMARLE VA PUBLIC
0345 PM HAIL 1 NW SCOTTSVILLE 37.81N 78.50W
04/27/2011 E1.00 INCH ALBEMARLE VA PUBLIC
0450 PM HAIL 1 W THORNHILL 38.15N 77.99W
04/27/2011 E1.00 INCH ORANGE VA TRAINED SPOTTER
0510 PM HAIL 4 N BELMONT 38.20N 77.87W
04/27/2011 E0.88 INCH ORANGE VA PUBLIC
0607 PM FUNNEL CLOUD 2 SE CHANCELLORSVILLE 38.28N 77.60W
04/27/2011 SPOTSYLVANIA VA TRAINED SPOTTER
FUNNEL CLOUD SPOTTED ABOUT 7 MILES WEST OF
FREDERICKSBURG... VA
0610 PM FUNNEL CLOUD 2 SSE GARRISONVILLE 38.46N 77.41W
04/27/2011 STAFFORD VA LAW ENFORCEMENT
PASSING OVER 95. LOWERING.
0614 PM TORNADO 2 W TRIANGLE 38.55N 77.35W
04/27/2011 PRINCE WILLIAM VA AWOS
REPORTED BY QUANTICO OBSERVER 1 TO 2 MILES WEST OF
QUANTICO.
0616 PM HAIL DUMFRIES 38.57N 77.33W
04/27/2011 M1.00 INCH PRINCE WILLIAM VA 911 CALL CENTER
QUARTER SIZE HAIL IN DUMFRIES
0624 PM TSTM WND DMG 1 SSW DUMFRIES 38.56N 77.33W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
LARGE TREE DOWN ACROSS ROADWAY IN THE DUMFRIES AND
TRIANGLE AREA
0643 PM FUNNEL CLOUD POTOMAC HEIGHTS 38.61N 77.12W
04/27/2011 CHARLES MD TRAINED SPOTTER
SPOTTER CHN41
0645 PM FUNNEL CLOUD BRYANS ROAD 38.63N 77.07W
04/27/2011 CHARLES MD LAW ENFORCEMENT
0709 PM FUNNEL CLOUD 1 W CLINTON 38.76N 76.92W
04/27/2011 PRINCE GEORGES MD TRAINED SPOTTER
JUST WEST OF CLINTON FIREHOUSE.
0715 PM HAIL TANEYTOWN 39.66N 77.17W
04/27/2011 E0.88 INCH CARROLL MD TRAINED SPOTTER
0717 PM FUNNEL CLOUD 1 N CLINTON 38.78N 76.90W
04/27/2011 PRINCE GEORGES MD TRAINED SPOTTER
0717 PM FUNNEL CLOUD 1 N CLINTON 38.78N 76.90W
04/27/2011 PRINCE GEORGES MD TRAINED SPOTTER
SPOTTER REPORTED A FUNNEL CLOUD 1 MILE NORTH OF
CLINTON... MD
0722 PM TORNADO 1 S MORNINGSIDE 38.82N 76.89W
04/27/2011 PRINCE GEORGES MD TRAINED SPOTTER
LARGE BRANCHES AND SHINGLES ON ALLENTOWN ROAD. A BIG
ROAD SIGN BLOWN DOWN NEAR ANDREWS AIRFORCE BASE.
0725 PM TSTM WND DMG 1 SE MORNINGSIDE 38.82N 76.88W
04/27/2011 PRINCE GEORGES MD TRAINED SPOTTER
AT LEAST 9 TREE BRANCHES 8-10 INCHES IN DIAMETER AS
WELL AS A LARGE TREE 18-20 INCHES IN DIAMETER BLOWN IN
THE DIRECTION FROM ANDREW AFB TOWARD ALLENTOWN ROAD.
0725 PM FUNNEL CLOUD 1 WNW BRYANS ROAD 38.63N 77.09W
04/27/2011 CHARLES MD BROADCAST MEDIA
FUNNEL CLOUD REPORTED BETWEEN INDIAN HEAD AND ACCOKEEK
0727 PM FUNNEL CLOUD 5 NNE BROOKEVILLE 39.24N 77.02W
04/27/2011 HOWARD MD TRAINED SPOTTER
1042 PM FUNNEL CLOUD 2 WSW NOKESVILLE 38.69N 77.62W
04/27/2011 FAUQUIER VA 911 CALL CENTER
RELAYED TO 911 DISPATCH THAT A FUNNEL CLOUD WAS
REPORTED NEAR INTERSECTION OF RT 28 AND PRINCE WILLIAM
COUNTY PARKWAY
1045 PM TSTM WND DMG 3 NE NOKESVILLE 38.73N 77.55W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
INSIDE CEILING PANELS WERE BLOWN OUT OF HARRIS TEETER
IN BRISTOW CENTER
1045 PM TSTM WND DMG 1 SSE NOKESVILLE 38.68N 77.57W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
TREE BLOWN ONTO POWER LINES CAUSING SPARKS
1057 PM TORNADO 3 NE NOKESVILLE 38.73N 77.55W
04/27/2011 PRINCE WILLIAM VA 911 CALL CENTER
STRUCTURAL DAMAGE TO RETAIL SHOPPING CENTER.
0110 AM HAIL LONACONING 39.57N 78.98W
04/28/2011 M0.75 INCH ALLEGANY MD TRAINED SPOTTER
0122 AM HAIL CORRIGANVILLE 39.69N 78.79W
04/28/2011 M0.75 INCH ALLEGANY MD FIRE DEPT/RESCUE
DIME SIZE HAIL NEAR CORRIGANVILLE FIRE STATION IN
CORRIGANVILLE... MD
0122 AM TSTM WND DMG CORRIGANVILLE 39.69N 78.79W
04/28/2011 ALLEGANY MD FIRE DEPT/RESCUE
SEVERAL TREE LIMBS BLOWN DOWN NEAR CORRIGANVILLE FIRE
STATION IN CORRIGANVILLE... MD. TREE LIMBS ABOUT ONE AND
ONE HALF INCHES IN DIAMETER.
0200 AM FLASH FLOOD 4 SW MAYSVILLE 39.07N 79.22W
04/28/2011 GRANT WV TRAINED SPOTTER
FLASH FLOODING ON JORDAN RUN ROAD ALONG THE NORTH FORK
OF LUNICE CREEK.
0200 AM FLASH FLOOD KLINE GAP 39.07N 79.19W
04/28/2011 GRANT WV TRAINED SPOTTER
CORNERS ROAD CLOSED DUE TO FLASH FLOODING ALONG LUNICE
CREEK.
0200 AM FLASH FLOOD MAYSVILLE 39.12N 79.17W
04/28/2011 GRANT WV 911 CALL CENTER
NUMEROUS REPORTS OF FLASH FLOODING IN AND AROUND
MAYSVILLE. STRUCTURAL DAMAGE AT RESIDENCE IN MAYSVILLE.
MULTIPLE ROADS CLOSED.
0200 AM FLASH FLOOD 1 WNW BURLINGTON 39.34N 78.93W
04/28/2011 MINERAL WV 911 CALL CENTER
FLASH FLOODING ON ROUTE 50.
0212 AM TSTM WND DMG 2 S YANKEETOWN 38.65N 78.95W
04/28/2011 ROCKINGHAM VA 911 CALL CENTER
LARGE TREE DOWN AND POWER LINES DOWN IN THE 15000 AND
16000 BLOCK OF LITTLE DRY RIVER ROAD NEAR FULKS RUN...
VA
0221 AM TORNADO 2 SSE ORKNEY SPRINGS 38.76N 78.80W
04/28/2011 SHENANDOAH VA 911 CALL CENTER
TREES DOWN AND STRUCTURAL DAMAGE TO HOUSE.
0230 AM FLASH FLOOD AUGUSTA 39.30N 78.64W
04/28/2011 HAMPSHIRE WV TRAINED SPOTTER
ROUTE 50 CLOSED DUE TO FLASH FLOODING IN AUGUSTA.
0246 AM TSTM WND GST 2 ENE ALONZAVILLE 38.94N 78.52W
04/28/2011 M62 MPH SHENANDOAH VA MESONET
0249 AM TSTM WND GST 1 WSW STRASBURG 38.98N 78.37W
04/28/2011 M58 MPH SHENANDOAH VA MESONET
0305 AM TSTM WND DMG 1 SSE WAPOCOMO 39.38N 78.73W
04/28/2011 HAMPSHIRE WV 911 CALL CENTER
TREE DOWN ON WHISPER VALLEY ROAD
0322 AM TSTM WND DMG 2 S WARDENSVILLE 39.05N 78.59W
04/28/2011 HARDY WV 911 CALL CENTER
TREES DOWN AT WAITES RUN. MUCH OF WARDENSVILLE W O
POWER.
0340 AM FLASH FLOOD 1 E SAINT JAMES 39.57N 77.73W
04/28/2011 WASHINGTON MD 911 CALL CENTER
WATER OVER ROUTE 65 AT ROXBURY RD.
0510 AM TSTM WND DMG 2 WSW KEEZLETOWN 38.40N 78.85W
04/28/2011 ROCKINGHAM VA EMERGENCY MNGR
ROOF GONE... SIDE OF HOUSE DOWN AT 430 BOYERS RD
0649 AM TSTM WND DMG BEALLSVILLE 39.18N 77.41W
04/28/2011 MONTGOMERY MD EMERGENCY MNGR
MULTIPLE TREES DOWN
0655 AM FUNNEL CLOUD POINT OF ROCKS 39.28N 77.54W
04/28/2011 FREDERICK MD AMATEUR RADIO
&&
EVENT NUMBER LWX1100510 LWX1100512 LWX1100511 LWX1100513 LWX1100514
LWX1100516 LWX1100515 LWX1100517 LWX1100528 LWX1100529 LWX1100518
LWX1100519 LWX1100520 LWX1100521 LWX1100522 LWX1100523 LWX1100525
LWX1100526 LWX1100527 LWX1100524 LWX1100533 LWX1100530 LWX1100532
LWX1100531 LWX1100534 LWX1100535 LWX1100536 LWX1100537 LWX1100538
LWX1100539 LWX1100540 LWX1100541 LWX1100547 LWX1100545 LWX1100544
LWX1100542 LWX1100546 LWX1100543 LWX1100549 LWX1100548 LWX1100551
LWX1100550
SMZThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:19 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Montgomery, Washington | 36 min |
| Apr 27, 8:28 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 19 min |
| Apr 27, 8:56 PM EDT | Special Weather Statement | LWX | Frederick | 34 min |
| Apr 27, 10:39 PM EDT | Special Weather Statement | LWX | Allegany | 111 min |
| Apr 28, 12:35 AM EDT | Flash Flood Warning | LWX | Allegany | 5 hr |
| Apr 28, 12:35 AM EDT | Severe Thunderstorm Warning | LWX | Allegany | 70 min |
| Apr 28, 1:18 AM EDT | Tornado Warning | LWX | Allegany | 27 min |
| Apr 28, 1:29 AM EDT | Severe Thunderstorm Warning | LWX | Allegany, Washington | 35 min |
| Apr 28, 1:33 AM EDT | Flash Flood Warning | LWX | Allegany, Washington | 4 hr |
| Apr 28, 2:59 AM EDT | Severe Thunderstorm Warning | LWX | Frederick, Washington | 62 min |
| Apr 28, 3:04 AM EDT | Flash Flood Warning | LWX | Washington | 7 hr |
| Apr 28, 4:24 AM EDT | Tornado Warning | LWX | Carroll, Frederick, Washington | 51 min |
| Apr 28, 5:09 AM EDT | Special Weather Statement | LWX | Frederick | 51 min |
| Apr 28, 5:35 AM EDT | Tornado Warning | LWX | Frederick | 26 min |
| Apr 28, 5:43 AM EDT | Tornado Warning | LWX | Frederick | 18 min |
| Apr 28, 6:06 AM EDT | Special Weather Statement | LWX | Harford | 39 min |
| Apr 28, 6:37 AM EDT | Tornado Warning | LWX | Frederick, Montgomery | 38 min |
| Apr 28, 7:05 AM EDT | Tornado Warning | LWX | Carroll, Frederick, Howard, Montgomery | 25 min |
| Apr 28, 7:27 AM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard, Montgomery | 5 hr |
| Apr 28, 7:55 AM EDT | Tornado Warning | LWX | Baltimore, Carroll, Frederick | 27 min |
| Apr 28, 8:01 AM EDT | Flash Flood Warning | LWX | Frederick, Washington | 119 min |
| Apr 28, 8:12 AM EDT | Tornado Warning | LWX | Carroll, Frederick | 33 min |
| Apr 28, 8:14 AM EDT | Tornado Warning | LWX | Baltimore, Harford | 11 min |
| Apr 28, 8:45 AM EDT | Tornado Warning | LWX | Baltimore, Carroll | 30 min |
| Apr 28, 9:14 AM EDT | Tornado Warning | LWX | Baltimore, Carroll, Frederick, Howard, Montgomery | 31 min |
| Apr 28, 9:39 AM EDT | Severe Thunderstorm Warning | LWX | Howard, Montgomery | 36 min |
| Apr 28, 9:45 AM EDT | Flash Flood Warning | LWX | Montgomery | 101 min |
| Apr 28, 9:49 AM EDT | Tornado Warning | LWX | Baltimore, Harford | 26 min |
| Apr 28, 9:58 AM EDT | Areal Flood Warning | LWX | Frederick, Washington | 3 hr |
| Apr 28, 10:10 AM EDT | Special Weather Statement | LWX | Carroll, Howard | 50 min |
| Apr 28, 10:36 AM EDT | Flash Flood Warning | LWX | Baltimore, Carroll, Harford | 102 min |
| Apr 28, 10:38 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 52 min |
| Apr 28, 10:54 AM EDT | Special Weather Statement | LWX | Calvert, Charles, Prince George's, Saint Mary's | 51 min |
| Apr 28, 10:54 AM EDT | Severe Thunderstorm Warning | LWX | Calvert, Charles, Saint Mary's | 66 min |
| Apr 28, 11:09 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Prince George's | 36 min |
| Apr 28, 11:22 AM EDT | Tornado Warning | LWX | Anne Arundel | 14 min |
| Apr 28, 11:26 AM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Calvert, Charles, Prince George's, Saint Mary's | 18 min |
| Apr 28, 11:38 AM EDT | Coastal Flood Advisory | LWX | Anne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's and 1 more | 7 hr |
| Apr 28, 12:15 PM EDT | Areal Flood Warning | LWX | Baltimore, Carroll, Frederick, Harford, Montgomery | 3 hr |
| Apr 28, 12:28 PM EDT | River Flood Warning | LWX | Washington | 11 hr |
| Apr 28, 4:40 PM EDT | Special Weather Statement | LWX | Saint Mary's | 50 min |
Nearby
Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.